# SDR 2007FA0000503

- Difficulty date: June 18, 2007
- Submitted: June 18, 2007
- Operation: General aviation
- Aircraft: N461H
- Make and model: Robsin R22BETA
- Aircraft serial: 1460
- Aircraft time: 12,113 hours
- Engine: Lyc O320*
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: A04111
- Condition: Rough
- Location: Driveshaft
- Part time: 161 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTS GRINDING NOISE FROM TAIL ROTOR DRIVESHAFT. REMOVED DRIVESHAFT ASSY AND DISCOVERED ROUGH A041-11 DAMPER BEARING. REPLACED BEARING ASSY.  CLOSER EXAMINATION SHOWED PAINT USED DURING DRIVESHAFT ASSEMBLY ON LIP OF SEAL. OVER TIME THIS DAMAGED THE LIP OF THE SEAL AND ALLOWED GREASE TO PURGE FROM BEARING. THIS IS THE SECOND OCCURRENCE OF THIS IN THE PAST 12 MONTHS. MFG NOTIFIED EACH TIME. SUGGEST BETTER QC DURING DRIVESHAFT BUILD UP AT MFG.
